Logo Logo
Switch Language to German

Pennanen, Teemu and Perkkiö, Ari-Pekka ORCID logoORCID: https://orcid.org/0000-0002-9787-0330 (2018): Convex duality in optimal investment and contingent claim valuation in illiquid markets. In: Finance and Stochastics, Vol. 22, No. 4: pp. 733-771

Full text not available from 'Open Access LMU'.


This paper develops duality theory for optimal investment and contingent claim valuation in markets where traded assets may be subject to nonlinear trading costs and portfolio constraints. Under fairly general conditions, the dual expressions decompose into three terms, corresponding to the agent's risk preferences, trading costs and portfolio constraints, respectively. The dual representations are shown to be valid when the market model satisfies an appropriate generalization of the no-arbitrage condition and the agent's utility function satisfies an appropriate generalization of asymptotic elasticity conditions. When applied to classical liquid market models or models with bid-ask spreads, we recover well-known pricing formulas in terms of martingale measures and consistent price systems. Building on the general theory of convex stochastic optimization, we also obtain optimality conditions in terms of an extended notion of a shadow price. The results are illustrated by establishing the existence of solutions and optimality conditions for the nonlinear market models recently proposed in the literature. Our results allow significant extensions including nondifferentiable trading costs which arise, e.g., in modern limit order markets where the marginal price curve is necessarily discontinuous.

Actions (login required)

View Item View Item